MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM TURBO-JECT; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc (peripherally inserted central catheter) was noted to be leaking from the hub area.The device was inserted for single indication of continuous milrinone infusion.The customer elaborated: "partial hub separation was noted and only handled for every 96 hours for tubing changes." ultimately, the picc line was removed and dreplaced with another picc line.The product is reportedly not available for return.
 
Additional Manufacturer Narrative
Investigation summary: a review of complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions and quality control data was performed.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The manufacturing documents in place at the time of manufacture were reviewed, and it was found that the device hub was visually inspected by quality control and no notable gaps in production or processing controls were noted.Sampled tensile testing is performed on the hub connection.The risk specification for this product includes the failure mode of hub separation and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record for this lot number and component lot number were reviewed.No related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.Per ifu, cook spectrum turbo-ject peripherally inserted central venous catheters with micro puncture peel-away introducers lists its intended use, instructions for use, precautions and warnings for our picc sets.The catheter is impregnated with the antimicrobials minocycline and rifampin to help provide protection against catheter-related bloodstream infections (crbsis).The cook spectrum turbo- ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with spectrum turbo-ject picc may not exceed 325 psi and the flow rate for 3 fr single lumen catheters may not exceed the maximum flow rate of 2ml/sec as shown table.Warning include statements instructing users, ¿do not power inject if maximum injection rate cannot be verified to meet limit¿¿, ¿the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter¿, and ¿failure to ensure patency of the catheter lumen prior to injection may result in catheter failure.¿ based on available information and device not being returned, a definitive root cause can not be determined at this time.The risk analysis for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time; however, measures have already been initiated to address picc extension tube splitting below the hub, and we cannot rule out that this event is related.We have notified the appropriate personnel to monitor for similar complaints.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6857708
Report Number1820334-2017-02628
Device Sequence Number1111646
Product Code FOZ
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)180301(10)7143607
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date01/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;